Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Having severe nausea, vomiting, abdominal pain, headache. Prescribed omeprazole for GERD. Treatment for symptoms?

Hello.. I am suffering from nausea and vomiting though I am always indisposed. I have severe abdominal pain especially during night and headache too.I have been like this for a month and I already consulted a doctor regarding this matter. She said I might have gerd and prescribed me to take omeprazole once a day. I have been taking it for 5 days. However, it seems that the medicine has no effect. Please do help. Thanks in advance.
Asked On : Fri, 22 Mar 2013
Answers:  1 Views:  499
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General & Family Physician 's  Response
Jun 2015
Hello dear...

The symptoms as mentioned by you suggest that you might be having Gastro esophageal reflux disease, which is caused by the reflux of acid from stomach to esophagus due to relaxation of the sphincter at the lower part of esophagus.

Management consists of:
1. Lifestyle modification- like weight reduction, sleeping on the left side, or with upper body raised.
2. Dietary modification- avoid consuming irritating substances such as acidic & rich foods, caffeine, nicotine, and alcohol.
3. Medical management- Proton pump inhibitors like Omeprazole, Pantoprazole,etc. (which prevent acid formation in stomach) Metoclopramide can also be used but it has some side effects on long term usage.

Symptoms of nausea & vomiting can be taken care of by anti emetics like Domperidone & for stomach pain, Cyclopam can be used twice a day.

As you have mentioned that you are not getting relieved by omeprazole, it will be better to consult a Gastroenterologist for further management.
Investigations like Endoscopy & Ultrasound scan of the abdomen will be helpful in clinching the diagnosis.

There is no need to will be fine.
Wish you a good health & speedy recovery.
Thanks & Take care
Answered: Tue, 26 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor